Alert archive / Virginia / Storm Warnings in 2011

Storm Warning 2, NWS Baltimore/Washington

February 24, 2011

NWS Baltimore/Washington issued this storm warning at Feb 24, 2011, 4:03 AM EST. It took effect at Feb 25, 2011, 11:00 AM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2011, 4:03 AM EST (09:03 UTC)
In effect from
Feb 25, 2011, 11:00 AM EST
Expired
Feb 24, 2011, 11:21 AM EST
In force
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WHUS71 KLWX 240903
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
403 AM EST THU FEB 24 2011

ANZ533-534-537-543-241715-
/O.EXT.KLWX.SC.Y.0245.110224T1800Z-110225T1600Z/
/O.NEW.KLWX.GL.W.0009.110225T1600Z-110226T0000Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
403 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 AM EST FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ536-542-241715-
/O.EXB.KLWX.SC.Y.0245.110225T0500Z-110225T1600Z/
/O.NEW.KLWX.GL.W.0009.110225T1600Z-110226T0000Z/
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
PATUXENT RIVER TO BROOMES ISLAND MD-
403 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EST FRIDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ541-241715-
/O.EXT.KLWX.SC.Y.0245.110225T0500Z-110225T1600Z/
/O.NEW.KLWX.GL.W.0009.110225T1600Z-110226T0000Z/
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
403 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
11 AM EST FRIDAY...
...GALE WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY.
THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT
TO 11 AM EST FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530-535-538>540-241715-
/O.EXB.KLWX.SC.Y.0245.110225T0500Z-110225T1600Z/
/O.NEW.KLWX.SR.W.0002.110225T1600Z-110226T0000Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
403 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
EST FRIDAY...
...STORM WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY. 

* WINDS...48 TO 63 KNOTS WITHIN THE STORM WARNING. 18 TO 33 
  KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ531-532-241715-
/O.EXB.KLWX.SC.Y.0245.110224T1800Z-110225T1600Z/
/O.NEW.KLWX.SR.W.0002.110225T1600Z-110226T0000Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
403 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM EST FRIDAY...
...STORM WARNING IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
STORM WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST FRIDAY.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM EST
FRIDAY. 

* WINDS...48 TO 63 KNOTS WITHIN THE STORM WARNING. 18 TO 33 
  KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
917 
WHUS71 KLWX 241621
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 AM EST THU FEB 24 2011

ANZ530-535-538>540-250030-
/O.EXT.KLWX.SC.Y.0245.110225T0500Z-110225T1700Z/
/O.CAN.KLWX.SR.W.0002.110225T1600Z-110226T0000Z/
/O.EXB.KLWX.GL.W.0009.110225T1700Z-110226T0600Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
1121 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST FRIDAY...
...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM EST SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM EST
SATURDAY. THE STORM WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ531-532-250030-
/O.EXT.KLWX.SC.Y.0245.110224T1800Z-110225T1700Z/
/O.CAN.KLWX.SR.W.0002.110225T1600Z-110226T0000Z/
/O.EXB.KLWX.GL.W.0009.110225T1700Z-110226T0600Z/
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
1121 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY...
...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM EST SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON FRIDAY TO 1 AM EST
SATURDAY. THE STORM WARNING HAS BEEN CANCELLED. THE SMALL CRAFT
ADVISORY IS NOW IN EFFECT UNTIL NOON EST FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ533-534-537-543-250030-
/O.EXT.KLWX.SC.Y.0245.110224T1800Z-110225T1700Z/
/O.EXT.KLWX.GL.W.0009.110225T1700Z-110226T0600Z/
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1121 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM NOON FRIDAY TO 1 AM EST
SATURDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON FRIDAY TO 1 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON
EST FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ536-541-542-250030-
/O.EXT.KLWX.SC.Y.0245.110225T0500Z-110225T1700Z/
/O.EXT.KLWX.GL.W.0009.110225T1700Z-110226T0600Z/
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
1121 AM EST THU FEB 24 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST FRIDAY...
...GALE WARNING NOW IN EFFECT FROM NOON FRIDAY TO 1 AM EST
SATURDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON FRIDAY TO 1 AM EST
SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT
TONIGHT TO NOON EST FRIDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this storm warning went out at Feb 24, 4:02 AM EST, 1 minute earlier.

Area forecast discussion, Feb 24, 4:02 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
402 AM EST THU FEB 24 2011

.SYNOPSIS...
HIGH PRESSURE MOVES OFF THE COAST TODAY. LOW PRESSURE WILL
APPROACH THE REGION TONIGHT AND THEN MOVE ACROSS THE MID ATLANTIC
ON FRIDAY. HIGH PRESSURE RETURNS FOR SATURDAY. A WARM FRONT WILL
LIFT TO THE NORTH OF THE AREA ON SUNDAY...THEN A COMPLEX LOW
PRESSURE AREA WILL IMPACT THE REGION ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIPRES WILL CONTINUE TO MOVE OFF THE EAST COAST TDA WHILE A
DEVELOPING LOPRES SYSTEM OVER THE SRN PLAINS TRACKS NORTHEAST INTO
THE MIDWEST. DIABATIC EFFECTS FROM HEAVY PRECIP OVER THE MIDWEST/TN
VLY WILL LEAD TO UPPER-LEVEL RIDGE BUILDING ACROSS THE ERN SEABOARD.
AT THE LOW LEVELS...A RIDGE AXIS MOVES DOWNSTREAM OF THE AREA WITH
INCREASING SWLY FLOW ADVECTING WARM-MOIST AIR NORTHEASTWARD INTO THE
MID-ATLANTIC REGION. AIDED BY ISENTROPIC LIFT AND THE APPROACH OF A
LEADING SHORTWAVE TROUGH...LIGHT RAIN DEVELOPING ACROSS THE CENTRAL
APPALACHIANS/OH VLY SHOULD MOVE ACROSS THE POTOMAC HIGHLANDS/
SHENANDOAH VLY THIS MRNG. PRECIP IS THEN EXPECTED TO OVERSPREAD THE
METRO AREAS DURING THE AFTN. ANY PRECIP TDA SHOULD BE LIGHT WITH THE
MAIN FORCING FROM THE LOPRES SYSTEM STILL BACK OVER THE MIDWEST.
BASED ON LATEST RADAR/SAT TRENDS...TRENDED A FEW HRS FASTER THAN
PREV FCST WITH TIMING OF INITIAL PRECIP.

CLOUDS WILL INCREASE THIS MRNG...BECOMING MSTLY CLOUDY EVERYWHERE BY
LATE MRNG/ERY AFTN. DESPITE WAA...CLOUD COVER WILL LIMIT DAYTIME
HEATING. FCST HIGHS RANGE FROM THE MID 40S NEAR THE MASON-DIXON LINE
AND ALONG THE ALLEGHENY FRONT TO MID 50S IN CENTRAL VA.

MODEL GUIDANCE IN AGREEMENT WITH THE DEEPENING LOPRES SYSTEM
TRACKING FROM THE MIDWEST THIS EVE TO NRN WV-PA LINE BY DAYBREAK
FRI. THE CWA WILL BE SITUATED IN THE WARM SECTOR LATE TNGT AS THE
WARM FRONT AHEAD OF THE LOW LIFTS THRU THE AREA. THE TRACK OF THE
SYSTEM WILL KEEP THE STRONGEST LLVL ISENTROPIC LIFT/FRONTOGENESIS
ALONG THE WARM FRONT AND UPPER DIVERGENCE/DPVA NORTHWEST OF THE CWA.
THE BEST FORCING MISSING THE AREA AND THE TRANSIENT MOVEMENT OF THE
WARM FRONT WILL LIMIT PRECIP AMOUNTS ACROSS THE CWA. THE HIGHEST QPF
AMOUNTS TNGT ARE ACROSS THE POTOMAC HIGHLANDS AND IN WRN MD WHERE UP
TO AN INCH OF RAINFALL IS POSSIBLE. QPF AMOUNTS DROP DOWN TO A HALF
INCH OR LESS DURING THE TNGT PERIOD FROM I-95 SOUTH AND EAST.

WINDS WILL BECOME GUSTY LATE TNGT AS A 60-70 KT SWLY LOW-LEVEL JET
APPROACHES. NOCTURNAL BOUNDARY LAYER WILL LIMIT MIXING OF THE STRONG
WINDS DOWN TO THE SFC...BUT GUSTS TO 30 MPH WILL BE POSSIBLE ACROSS
THE RIDGE TOPS.

&&

.SHORT TERM /FRIDAY/...
WARM FRONT WILL BE NORTH OF THE MASON DIXON LINE TO START
FRIDAY...PLACING THE CWA IN A WARM SECTOR. THIS WILL HAVE LIKELY
LIFTED THE INITIAL AREA OF HEAVY RAIN TO THE NORTH OF THE
CWA...HOWEVER ANOTHER AREA OF SHOWERS WILL BE COMING IN FROM THE
WEST CLOSER TO A COLD FRONT. AT 12Z...LOW PRESSURE IS EXPECTED TO BE
SOMEWHERE NEAR THE NORTHERN WEST VIRGINIA PANHANDLE...WITH A COLD
FRONT TRAILING SOUTH THROUGH THE APPALACHIANS. STRONG LOW LEVEL
SOUTHWESTERLY JET /70+ KNOTS AT 850 MB FROM THE NAM/GFS/ WILL BE IN
PLACE AHEAD OF THE COLD FRONT...WHICH WILL ENHANCE SHEAR ACROSS THE
REGION. IN ADDITION...IN THE WARM SECTOR...MODELS CONTINUE TO
FORECAST LOW AMOUNTS OF CAPE. THEREFORE...WILL HAVE A CHANCE OF
THUNDERSTORMS FOR AREAS EAST OF THE BLUE RIDGE THAT HAVE THE
POTENTIAL TO TRANSPORT GUSTY AND PERHAPS DAMAGING WINDS TO THE
SURFACE INTO AFTERNOON. OUTSIDE OF CONVECTION...THERE IS ALSO THE
POTENTIAL FOR STRONG WINDS TO OCCUR WITH AND BEHIND THE FRONTAL
PASSAGE. FOR THIS REASON...WILL ISSUE A HIGH WIND WATCH FOR A LARGE
PORTION OF THE CWA FOR THE POSSIBILITY OF 50 KNOT GUSTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS IN FROM THE WEST FRIDAY NIGHT AND SATURDAY.
WIND GUSTS WILL GRADUALLY ABATE FRIDAY NIGHT...WITH DRY CONDITIONS
THROUGH SATURDAY.

HIGH PRESSURE MOVES OFF THE COAST SATURDAY NIGHT...ALLOWING A WARM
FRONT TO MOVE NORTH THROUGH THE REGION SUNDAY. WEAK LIFT WILL
PROVIDE A SMALL CHANCE OF RAIN FOR NORTHWEST AREAS. BUT MOST PLACES
WILL REMAIN DRY UNTIL LATE SUNDAY NIGHT AND MONDAY WHEN ANOTHER AREA
OF LOW PRESSURE APPROACHES FROM THE WEST AND DRAGS A COLD FRONT
THROUGH ON MONDAY. GUSTY WINDS AND COOLER CONDITIONS WILL OCCUR IN
THE WAKE OF THE FRONT ON TUESDAY.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
MVFR VSBYS FROM BR AT CHO THIS MRNG WILL IMPROVE AFTER SUNRISE. MID
AND HI CLOUDS WILL INCREASE FROM WEST TO EAST THIS MRNG AS A STORM
SYSTEM APPROACHES FROM THE CENTRAL CONUS. LIGHT RA IS EXPECTED TO
MOVE ACROSS THE TERMINALS DURING THE MID TO LATE AFTN. DURING THIS
TIME...CIGS WILL GRADUALLY LOWER TO MVFR LVLS TOWARD SUNSET. HAVE
DELAYED ONSET OF IFR CIGS/VSBYS A FEW HRS AFTER LAMP GUIDANCE UNTIL
THE EVE SINCE THE GUIDANCE HAS TENDED TO BE TOO AGGRESSIVE RECENTLY
WITH ONSET OF LOW CIGS/VSBYS. FUTURE TAFS WILL LIKELY NEED TO REFINE
TIMING OF PRECIP AND IFR CIGS/VSBYS. BORDERLINE MVFR/IFR CIGS/VSBYS
WITH RAIN IS EXPECTED TO CONTINUE THRU THE NIGHT.

STRONG 925/850 MB JET FROM THE SOUTHWEST WILL BE ONGOING FRIDAY
MORNING...AND WILL PRODUCE NON-CONVECTIVE LOW LEVEL WIND SHEAR
AROUND 50 KNOTS AT 2K FT. SHOWERS WILL BE ONGOING...WITH ASSOCIATED
FLIGHT RESTRICTIONS. HAVE MEDIUM TO HIGH CONFIDENCE IN IFR
CONDITIONS TO START FRIDAY MORNING. FRONT WILL SWIFTLY MOVE THROUGH
THE REGION FROM WEST TO EAST FRIDAY AFTERNOON. THERE MAY BE A
THUNDERSTORM THAT TRANSPORTS STRONG GUSTY WINDS TO THE SURFACE AT
THE HUBS AS WELL...AND AS THE COLD FRONT PASSES AND DIRECTLY BEHIND
IT SHOWERS WILL END AND CIGS/VSBYS WILL IMPROVE BUT A WIND SHIFT TO
THE NORTHWEST WILL OCCUR AND WINDS UP TO 50 KNOTS MAY MAKE IT TO THE
SURFACE. GUSTS WILL GRADUALLY ABATE IN THE EVENING.

HIGH PRESSURE BUILDS IN FOR SATURDAY...THEN MOVES EAST ON SUNDAY.
THE NEXT WEATHER MAKER WILL BRING A CHANCE OF RAIN SUNDAY NIGHT INTO
MONDAY. GUSTY WINDS LOOK TO OCCUR AGAIN TUESDAY BEHIND THIS SYSTEM.

&&

.MARINE...
HAVE ISSUED A SCA IN EFFECT THIS AFTN AND EVE FOR AREAS OF THE MAIN
STEM CHSPK BAY AND LOWER TIDAL POTOMAC THAT ARE PRONE TO SLY
CHANNELING WITH GUSTS TO 20 KT EXPECTED. A STRONG SW JET JUST OFF
THE SFC WILL APPROACH LATE TNGT. SCA EXPECTED ACROSS ALL MARINE
ZONES DURING THE OVNGT/ERY MRNG HRS.

SMALL CRAFT ADVISORY WILL CONTINUE FRIDAY MORNING. STRONG LOW LEVEL
JET WILL BE IN PLACE...BUT THE BRUNT OF THE SOUTHWEST WINDS WILL
HAVE A HARD TIME MAKING IT TO THE SURFACE. HOWEVER...SHOWERS AND
POSSIBLY A THUNDERSTORM MAY CONVECTIVELY TRANSPORT GUSTY WINDS LATER
IN THE MORNING/AFTERNOON AND THEN A COLD FRONT PASSES BY AND EXPECT
STRONG WINDS TO BETTER MIX DOWN. STORM WARNINGS NORTH/GALE WARNINGS
SOUTH HAVE BEEN ISSUED IN ASSOCIATION WITH/BEHIND THE FROPA FRIDAY
AFTERNOON.

GIVEN THE COMPLEXITY OF THE HEADLINES...DID NOT RAMP DOWN OVERNIGHT
FRIDAY. EVENTUALLY HEADLINES WILL NEED TO BE PLACED IN...BUT
CONFIDENCE IS LOW EXACTLY WHAT HEADLINES WILL BE NEEDED FRIDAY NIGHT
AND AT WHAT TIMES. THERE MAY BE A PERIOD OF GALES AND THEN SCA...AND
LATER SHIFTS CAN FINE TUNE THIS TRANSITION.

HIGH PRESSURE BUILDS IN SATURDAY FOR LESS WIND...THEN MOVES OFF THE
COAST SUNDAY. NEXT FRONT MOVES THROUGH MONDAY...WITH GUSTY WINDS
BEHIND IT FOR TUESDAY.

&&

.HYDROLOGY...
AXIS OF HEAVIEST RAINFALL TOTALS IS FORECAST TO RESIDE JUST
NORTHWEST OF THE LWX HSA. LATEST TOTAL QPF INCLUDING TONIGHT AND
FRIDAY SUGGESTS AROUND 1 INCH OF RAIN ACROSS THE METRO AREAS...WITH
MORE TO THE WEST AND PERHAPS UP TO 1.5 INCHES OVER THE HIGHLANDS.
OBVIOUSLY...ANY CONVECTION COULD BRING DOWN LOCALLY HIGHER AMOUNTS
AND THIS COULD RESULT IN MINOR PROBLEMS. BUT ON THE
WHOLE...WIDESPREAD FLOODING IS NOT EXPECTED. DUE TO RECENT DRY
WEATHER...STREAMS WERE RUNNING LOWER THAN NORMAL.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     DCZ001.
MD...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     MDZ003>007-009>011-013-014-501-502.
VA...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     VAZ025>031-036>040-042-052>054-501-503-504.
WV...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EST FRIDAY
     FOR ANZ530-535-536-538>542.
     STORM WARNING FROM 11 AM TO 7 PM EST FRIDAY FOR ANZ530>532-535-
     538>540.
     GALE WARNING FROM 11 AM TO 7 PM EST FRIDAY FOR ANZ533-534-536-
     537-541>543.
     SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 11 AM EST
     FRIDAY FOR ANZ531>534-537-543.

&&

SYNOPSIS...BPP
NEAR TERM...JRK
SHORT TERM...BPP
LONG TERM...BPP
AVIATION...JRK/BPP
MARINE...JRK/BPP
HYDROLOGY...BPP
Hazardous weather outlook, Feb 23, 9:10 PM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
910 PM EST WED FEB 23 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
241000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
910 PM EST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR PORTIONS OF THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THURSDAY NIGHT.

A SMALL CRAFT ADVISORY WILL BE NEEDED FOR THE WATERS FRIDAY AND
FRIDAY NIGHT. A GALE WARNING MAY BE WARRANTED FOR PORTIONS OF THE
WATERS DURING THIS TIME.

HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING THURSDAY NIGHT AND
FRIDAY. ISOLATED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS
FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-241000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
910 PM EST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING THURSDAY NIGHT AND
FRIDAY. ISOLATED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS
FRIDAY ACROSS PORTIONS OF NORTH-CENTRAL MARYLAND AS WELL AS
NORTHERN AND CENTRAL VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 4:03 AM ESTGale WarningLWX34 hr
Feb 24, 4:05 AM ESTHigh Wind WatchLWXArlington, Clarke, Fairfax, Fauquier, Frederick, Greene and 16 more10 hr
Feb 24, 5:43 AM ESTFreezing Rain AdvisoryLWXHighland3 hr
Feb 24, 1:41 PM ESTWind AdvisoryLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 22 more24 hr

Nearby

Storm Warnings in Virginia, 2011Every storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.